Q. I am suffering from chronic allergy with frequent cough and cold. Please help.

Answered by Dr. Amolkumar W Diwan and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Allergic Cough or Cold? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am suffering from a chronic allergy. I have a frequent cough and cold. I am using Montelukast sodium and Levocetirizine. It prevents the symptoms. But when I stop taking it, the cough gets increased.


Related Questions:
Dust and perfume make me cough. How can I get better?
My son vomits while coughing. Please help.
I have cold with chest pain and fatigue. Can it be due to pneumonia?
 

Dr. Amolkumar W Diwan
MBBS., MD PULMONARY MEDICINE., DNB
Allergy Specialist, Pulmonology (Asthma Doctors

Hi,

Welcome to icliniq.com.

From your history, it is clear that you are suffering from allergic rhinitis and bronchial asthma. To confirm it, you have to do a spirometry test that is PFT (pulmonary function test). If it is significant, then you must take a regular inhaler treatment. Montelukast and Levocetirizine help to control asthma. But the definitive treatment is inhaler therapy. You can start using Foracort inhaler 400 (Budesonide with Formoterol) two puffs twice daily with Zerostat VT spacer followed by gargling with cold water. Continue using Montelukast and Levocetirizine. Have a regular follow up with your doctor.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


How to recover from cold and fever?
Query: Hi doctor, I have a fever and cold for the past three days. I am taking Calpol and Combiflam. How can I get cured?  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You have a viral or allergic upper respiratory tract infection. Calpol and Combiflam (Ibuprofen with Paracetamol) both should not be used at a time. Use only one drug among these two as they are anti-inflammatory and analgesic. You can also take Vitamin C 500 mg twice a...  Read Full »
 
Which ayurveda medicine can be given for cough?
Query: Hello doctor, Since four days, I am having severe cough. What should I do? Please guide.  Read Full »
Dr. Raman Kaushik
Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. If the cough is coming with white or greenish sputum, then you can take syrup Koflet (from Himalaya pharma) 10 mL thrice a day with lukewarm water. If there is only dry cough or allergic cough, then you can take syrup Jufex Forte (Aimil pharma) 10 mL thrice a day with ...  Read Full »
 
How long should I continue Levocet M for itchy throat?
Query: Hi doctor, I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and e...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. Your symptoms seem to suggest that you are suffering from allergy. Levocet M (Levocetirizine and Montelukast) is given for the same purpose. It is true that the medicine should be taken for a few months regularly. It has minimal side effects, like dryness of mouth...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »
 
 

Also Read Answers From